Arkansas, 2011

Flash Flood and Hail in Arkansas, April 19 to 20, 2011

April 19 to 20, 2011 · NWS MEG · 19 events in 10 counties and zones

A strong area of low pressure moved from the Southern Plains into the Middle Mississippi Valley from April 19th into April 20th. A trailing cold front moved into the Mid-South during the nighttime hours of April 19th resulting in numerous severe storms with large hail and damaging wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A strong area of low pressure moved from the Southern Plains into the Middle Mississippi Valley from April 19th into April 20th. A trailing cold front moved into the Mid-South during the nighttime hours of April 19th resulting in numerous severe storms with large hail and damaging wind. This front slowly moved across the region eventually stalling across North Mississippi on April 20th resulting in more severe storms and isolated flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 19, 5:30 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 19, 5:30 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT TUE APR 19 2011

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT TUE APR 19 2011/

DISCUSSION...

..SEVERE WEATHER EXPECTED ACROSS MUCH OF THE MID SOUTH TONIGHT...

SHORT-TERM (TONIGHT-THURSDAY)...

SURFACE LOW PRESSURE CONTINUES TO ORGANIZE OVER SOUTHWEST MISSOURI
THIS AFTERNOON WITH A WARM FRONT EXTENDING EAST TOWARDS ST. LOUIS
WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST OF THE LOW ACROSS
NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THE WARM SECTOR AIRMASS
COVERING MUCH OF THE LOWER MISSISSIPPI VALLEY IN ADVANCE OF THE
COLD FRONT HAS BECOME STRONGLY UNSTABLE...BUT CONDITIONAL DUE TO
THE PRESENCE OF A LOW LEVEL CAPPING INVERSION BASED AROUND 5KFT AS
OBSERVED ON THE 18Z SPECIAL LZK SOUNDING. THIS INVERSION WILL
CONTINUE TO INHIBIT CONVECTIVE DEVELOPMENT OVER MUCH OF THE WARM
SECTOR THROUGH THIS EVENING OVER THE MID SOUTH.

A WELL DEFINED MID LEVEL SHORTWAVE TROUGH POSITIONED OVER THE
CENTRAL AND SOUTHERN PLAINS LATE THIS AFTERNOON WILL CONTINUE TO
MOVE EAST TONIGHT. AS THIS OCCURS...EXPECT COOLER MID LEVEL
TEMPERATURES/HEIGHT FALLS TO BEGIN OVERSPREADING THE WESTERN EDGE
OF THE LOW LEVEL WARM SECTOR AIRMASS. THIS SHOULD AID IN
DESTABILIZATION ALONG THE COLD FRONT AS IT MOVES EAST THIS
EVENING. ISOLATED SUPERCELL THUNDERSTORMS HAVE BEGUN TO ERUPT
ALONG THE FRONT OVER SOUTHEAST OKLAHOMA AS OF 20Z...AND
DEVELOPMENT SHOULD CONTINUE TO OCCUR ALONG THE LENGTH OF THE
BOUNDARY AS IT MOVES EAST INTO NORTH CENTRAL ARKANSAS TO THE
ARKLATEX REGION BY LATE AFTERNOON. AS THE SHORTWAVE TROUGH TAKES
ON AN INCREASINGLY NEGATIVE TILT THIS EVENING...THERE IS SOME
POTENTIAL FOR PRE-FRONTAL ISOLATED SUPERCELLS TO DEVELOP WHICH MAY
MOVE NORTHEAST AND IMPACT PORTIONS OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL BETWEEN 00-02Z. CONFIDENCE IN WHETHER THE
CAPPING INVERSION CAN WEAKEN SUFFICIENTLY TO SUPPORT PREFRONTAL
ISOLATED SUPERCELLS IS STILL LOWER THAN PREFERRED. MOST OF THE
MESOSCALE MODELS AND TO A DEGREE THE GFS SHOWS THIS POTENTIAL. IF
THESE STORMS CAN DEVELOP...THEY COULD POSE AN ENHANCED THREAT FOR
TORNADOES AND POTENTIALLY VERY LARGE HAIL. THE GREATEST POTENTIAL
FOR THIS OCCURRENCE WILL REMAIN ACROSS NORTHEAST ARKANSAS/MISSOURI
BOOTHEEL.

INDIVIDUAL SUPERCELL THUNDERSTORMS DEVELOPING TO THE WEST ALONG
THE COLD FRONT SHOULD EVENTUALLY CONGEAL INTO A QUASI-LINEAR
CONVECTIVE SYSTEM (SQUALL-LINE) WITH EMBEDDED SUPERCELLS AS THE
SHEAR BECOMES INCREASINGLY UNIDIRECTIONAL. THIS QLCS WILL MOVE
EAST INTO A MODERATELY UNSTABLE LOW LEVEL ENVIRONMENT ACROSS THE
MID SOUTH AFTER SUNSET. THE THERMODYNAMIC ENVIRONMENT SHOULD BE
CHARACTERIZED BY SBCAPE BETWEEN 1500-2500J/KG...LI/S FROM -6C TO
-8C...AND MID LEVEL LAPSE RATES IN EXCESS OF 8.5C/KM. PLENTY OF
SHEAR SHOULD PERSIST AS WELL ACROSS THE PREFRONTAL WARM SECTOR
WITH 0-6KM BULK SHEAR VALUES IN EXCESS OF 50KTS AND 0-1KM SRH IN
EXCESS OF 300M2/S2 MAINLY FROM SPEED SHEAR. AS THE LINE OF STORMS
PROGRESSES INTO NORTHWESTERN PORTIONS OF THE AREA EXPECT THE LOW
LEVEL INVERSION TO BE REMOVED BY A COMBINATION OF THE FRONT/MID
LEVEL COOLING/CONVECTIVELY GENERATED COLD POOL. THUNDERSTORMS
SHOULD BE SEVERE AS THEY MOVE INTO THE MODERATE RISK AREA WHICH
INCLUDES NORTHEAST ARKANSAS/MISSOURI BOOTHEEL THIS EVENING AND
INTO WEST TENNESSEE LATER TONIGHT. THE KINEMATIC/THERMODYNAMIC
ENVIRONMENT SHOULD ALLOW STORMS TO REMAIN SEVERE WITH DAMAGING
WINDS...SOME SIGNIFICANT/WIDESPREAD IN POTENTIAL LONG LIVED BOW
ECHOES...AND LARGE HAIL IN THE MODERATE RISK AREA. THERE WILL ALSO
BE A SECONDARY THREAT FOR ISOLATED TORNADOES.

AS THE STORMS MOVE FURTHER SOUTHEAST...THE LINE SHOULD SLOW AND
BECOME ORIENTED MORE WEST TO EAST AS THE UPPER LEVEL SUPPORT LIFTS
OUT TO THE NORTHEAST. THIS WILL BE MOST LIKELY ACROSS THE SLIGHT
RISK AREA INCLUDING NORTH MISSISSIPPI AFTER MIDNIGHT WHERE THE
SEVERE THREAT SHOULD SLOWLY DIMINISH WITH ISOLATED WIND DAMAGE AND
AN INCREASING FLASH FLOOD THREAT DEVELOPING. THERE REMAINS SOME
UNCERTAINTY WITH RESPECT TO WHERE THE GREATEST FLASH FLOOD THREAT
WILL DEVELOP. THEREFORE HAVE DECIDED TO HOLD OFF ON A FLASH FLOOD
WATCH FOR NOW...BUT ONCE AREAS BECOME BETTER DEFINED A WATCH MAY
BECOME NECESSARY. THE EVENING SHIFT WILL CLOSELY MONITOR THIS
POTENTIAL.

THE FRONT SHOULD STALL OUT SOMEWHERE ACROSS NORTH MISSISSIPPI ON
WEDNESDAY. THE ATMOSPHERE SHOULD BECOME QUITE UNSTABLE ALONG AND
SOUTH OF THIS FRONT AS DAYTIME HEATING OCCURS. THIS SHOULD SUPPORT
THE REDEVELOPMENT OF THUNDERSTORMS. CONSIDERING THE AVAILABLE
INSTABILITY THERE MAY BE AN ISOLATED PULSE SEVERE THREAT...WITH
THE POTENTIAL FOR MICROBURST DAMAGING WINDS AND LARGE HAIL. DUE TO
THE LACK OF WIND SHEAR...THE CONVECTION SHOULD NOT BE WELL
ORGANIZED. FURTHER NORTH...DRIER AND COOLER AIRMASS WILL ADVECT IN
AND LIMIT THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT.

THE STALLED FRONT SHOULD LIFT BACK NORTH AS A WARM FRONT WEDNESDAY
NIGHT AND THURSDAY WITH A RENEWAL OF CONVECTION ALONG AND NORTH OF
THE FRONT. CONDITIONS WILL BECOME WARM AND HUMID SOUTH OF THE
FRONT AND STILL COOL TO THE NORTH. THE THREAT FOR STRONG/SEVERE
STORMS MAY OCCUR AGAIN WITH THE WARM FRONT...AND THIS THREAT WILL
BE REASSESSED IN LATER SHIFTS.

LONG-TERM (THURSDAY NIGHT-NEXT TUESDAY)...

SURFACE WARM FRONT WILL BE POSITIONED JUST NORTH OF THE MIDSOUTH BY
THURSDAY EVENING WITH MUCH OF THE THUNDERSTORM ACTIVITY SHIFTING
NORTH LATE THURSDAY NIGHT. MAINTAINED LOW CHANCES ACROSS THE ENTIRE
AREA WITH A DIMINISHING TREND OVERNIGHT AS CAP STRENGTHENS AND LIFT
WANES. TEMPERATURES WILL REMAIN STEADY OR SLOWLY RISE ACROSS
NORTHERN AREAS AS FRONT LIFTS THROUGH THURSDAY NIGHT.

THIS WARM FRONT WILL TRANSITION INTO A QUASI-STATIONARY FRONT FRIDAY
AND REMAIN PARKED FROM THE MID MISSISSIPPI VALLEY INTO THE OHIO
VALLEY FOR MUCH OF THE EXTENDED PERIOD. KEPT POPS LOW ACROSS THE
NORTH WHERE THE FRONT MAY MEANDER BACK SOUTH FROM TIME TO TIME. THIS
MEANDERING WILL BE GOVERNED BY OUTFLOW BOUNDARIES LEFT BEHIND FROM
MCS GROWTH AND PROPAGATION NEAR THE FRONT AND THUS QUITE DIFFICULT TO
PREDICT THIS FAR OUT. THE REST OF THE MIDSOUTH WILL REMAIN CAPPED
AND UNDER THE INFLUENCE OF ANTICYCLONIC FLOW...HAMPERING MUCH IF
NOT ALL THUNDERSTORM DEVELOPMENT. THUS...REMOVED POPS FROM FRIDAY
THROUGH MONDAY MORNING FOR AREAS SOUTH OF I-40. SHOULD BE QUITE WARM
AND HUMID WITH A PERSISTENT...DEEP STRONG SOUTHERLY FLOW THROUGH THE
WEEKEND. HIGHS IN THE MID OR UPPER 80S AND LOWS IN THE MID 60S TO
LOWER 70S SEEMS PROBABLE.

CYCLOGENESIS WILL FORM TO THE LEE OF THE ROCKIES ON THE WESTERN END
OF THE STALLED FRONT IN THE CENTRAL PLAINS EARLY NEXT WEEK. THIS
FEATURE WILL TRACK INTO THE UPPER MISSISSIPPI VALLEY TUESDAY.
SURFACE COLD FRONT HEADING TOWARD THE AREA WILL GIVE THE NEXT SHOT
AT HIGHER POPS IN THE MONDAY NIGHT-TUESDAY TIME FRAME.

BORGHOFF

&&

.AVIATION...

00Z TAF CYCLE

VFR CONDITIONS WILL PERSIST FOR A FEW MORE HOURS BEFORE SHOWERS
AND THUNDERSTORMS MOVE INTO THE REGION BRINGING MVFR CEILINGS AND
VISIBILITIES. THREAT OF SHOWERS AND THUNDERSTORMS WILL START AROUND
04Z AND CONTINUE THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY
MORNING. ONCE THUNDERSTORMS MOVE OUT OF REGION LOW CEILINGS WILL
REMAIN THROUGH MID-MORNING BEFORE A GRADUALLY LIFTING OF THE
CLOUDS WITH VFR CONDITIONS RETURNING BY WEDNESDAY AFTERNOON. WINDS
WILL REMAIN SOUTH AT 20 TO 25 KNOTS AND GUSTY TONIGHT THEN
GRADUALLY DIMINISHING OVERNIGHT. WINDS WILL BECOME MORE SOUTHWEST
AROUND 10 KNOTS BEFORE SUNRISE AND THEN SHIFT TO THE NORTHWEST
WEDNESDAY MORNING AND TO THE NORTHEAST BY AFTERNOON.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  66  71  57  75 /  90  30  60  50
MKL  63  70  52  70 / 100  20  30  60
JBR  59  69  51  69 / 100  10  30  60
TUP  69  78  61  80 /  70  60  70  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 19, 6:26 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT TUE APR 19 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-210230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
726 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR
NORTHEAST AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...AND MUCH OF
WEST TENNESSEE. THIS AREA IS ALONG AND NORTH OF A LINE FROM
LEXINGTON TENNESSEE TO MEMPHIS TENNESSEE TO MARIANNA ARKANSAS. A
SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FURTHER SOUTH ACROSS
THE REMAINDER OF EAST ARKANSAS...SOUTHERN WEST TENNESSEE NEAR THE
TENNESSEE RIVER...AND MUCH OF NORTH MISSISSIPPI LATER TONIGHT INTO
WEDNESDAY MORNING.

SEVERE STORMS ARE EXPECTED TO OVERSPREAD NORTHWEST PORTIONS OF THE
MID SOUTH THIS EVENING AND MOVE SOUTHEAST OVERNIGHT. THE PRIMARY
SEVERE WEATHER THREATS ACROSS THE MODERATE RISK AREA WILL BE
DAMAGING WINDS...POTENTIALLY WIDESPREAD AND SIGNIFICANT...AND LARGE
HAIL. THERE WILL ALSO BE A SECONDARY THREAT FOR ISOLATED TORNADOES.

ACROSS THE SLIGHT RISK AREA...THE PRIMARY SEVERE WEATHER THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND
ISOLATED FLASH FLOODING MAY ALSO OCCUR AS THE FRONT BECOMES
STATIONARY ACROSS NORTHERN MISSISSIPPI AND STORMS TRAIN REPEATEDLY
ACROSS THE SAME AREAS. A FLASH FLOOD WATCH MAY BECOME NECESSARY
ACROSS PORTIONS OF THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY ACROSS
PORTIONS OF NORTH MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN THREATS FOR ANY THUNDERSTORMS THAT BECOME SEVERE.
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS
AND AMATEUR RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED FROM THIS EVENING THROUGH WEDNESDAY
MORNING. SPOTTER ACTIVATION MAY STILL BE REQUIRED THROUGH
WEDNESDAY AFTERNOON ACROSS PORTIONS OF NORTH MISSISSIPPI.

The radar

The Memphis radar (KNQA), 159 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 8 hail, 1 flash flood. Local standard time, as filed.

Hail, Lawrence

When
April 19, 7:00 PM CST to 7:05 PM CST
Where
Lawrence County, 1 mi SW of Ravenden
Measured
0.88 in hail
Reported by
Public
Coordinates
36.220, -91.263

Hail, Randolph

When
April 19, 7:20 PM CST to 7:25 PM CST
Where
Randolph County, 7 mi SW of Pocahontas
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.198, -91.059

Thunderstorm Wind, Lawrence

When
April 19, 7:45 PM CST to 7:50 PM CST
Where
Lawrence County, 1.73 mi ESE of Clover Bend to 0.5 mi NW of Minturn
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.970, -91.072

Straight line winds caused roof damage to a home and a workshop along Highway 228 West near Minturn. The workshop roof was partially blown off.

Hail, Craighead

When
April 19, 8:15 PM CST to 8:20 PM CST
Where
Craighead County, Egypt
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.870, -90.950

Thunderstorm Wind, Greene

When
April 19, 8:30 PM CST to 8:35 PM CST
Where
Greene County, 2.19 mi WSW of Center Hill to 1.22 mi NNW of Paragould
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.066, -90.566

Straight line winds knocked down power lines in Paragould and caused roof damage at the Greene County Technical High School.

Thunderstorm Wind, Craighead

When
April 19, 9:00 PM CST to 9:05 PM CST
Where
Craighead County, 1.81 mi WNW of Valley View to (Jbr)jonesboro Muni
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
35.785, -90.761

Damaging straight line winds knocked down a transmission line and damaged some buildings at the Fairgrounds in Jonesboro. There was a measured gust of 62 mph at the Jonesboro airport at 9:04 PM CST.

Hail, Craighead

When
April 19, 9:00 PM CST to 9:05 PM CST
Where
Craighead County, 1 mi SW of Jonesboro
Measured
1.75 in hail
Reported by
Public
Coordinates
35.820, -90.713

Hail, Craighead

When
April 19, 9:00 PM CST to 9:05 PM CST
Where
Craighead County, 8 mi SW of Jonesboro
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.748, -90.801

Thunderstorm Wind, Craighead

When
April 19, 9:00 PM CST to 9:05 PM CST
Where
Craighead County, 1.92 mi NNW of Cary to 0.51 mi ENE of Ridge
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.745, -90.716

Straight line winds damaged a mini storage building on Highway 1 south of Lawson Street to the south of Jonesboro. Several 50 foot transmission poles were also broken in the area.

Thunderstorm Wind, Poinsett

When
April 19, 9:05 PM CST to 9:25 PM CST
Where
Poinsett County, 2.36 mi WNW of Fisher to 2 mi E of Trumann
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.492, -91.019

Straight line winds caused minor roof damage to houses in Fisher, Harrisburg and Truman. A carport was knocked down near Fisher and a few signs were blown down in Trumann. Trees and power lines were knocked down throughout the county.

Thunderstorm Wind, St. Francis

When
April 19, 9:15 PM CST to 9:35 PM CST
Where
St. Francis County, 1.36 mi E of Hughes to 1.27 mi ENE of New Shady Grove
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.084, -90.746

Straight line winds knocked down trees on to county vehicles on Highway 284 and at the intersection of Highway 75 and Highway 70. One mobile home was severely damaged at the intersection of Highway 70 and Highway 79 in Chatfield. Two mobile homes were severely damaged in Shearerville.

Hail, Poinsett

When
April 19, 9:20 PM CST to 9:25 PM CST
Where
Poinsett County, Trumann
Measured
1.5 in hail
Reported by
Public
Coordinates
35.680, -90.520

Thunderstorm Wind, Crittenden

When
April 19, 9:30 PM CST to 9:35 PM CST
Where
Crittenden County, 1.19 mi NW of Horseshoe Lake to 0.17 mi SW of Thompson Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.943, -90.363

Straight line winds knocked trees down near Horseshoe Lake.

Thunderstorm Wind, Crittenden

When
April 19, 9:33 PM CST to 9:43 PM CST
Where
Crittenden County, Crawfordsville to Marion
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.230, -90.330

Straight line winds knocked down several trees in Crawfordsville. A few of the trees fell on vacant houses. Two tractor trailers were blown over on Interstate 55 near Marion. A roof of a business was blown off and there were many trees and power lines knocked down near Marion.

Thunderstorm Wind, Crittenden

When
April 19, 9:38 PM CST to 9:43 PM CST
Where
Crittenden County, 1.66 mi E of Lehi to 2 mi W of West Memphis
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.146, -90.271

Straight line winds ripped a mobile home in half near Lehi, close to the intersection of Highway 70 and Interstate 40. A tractor trailer was also blown over in the vicinity.

Thunderstorm Wind, Mississippi

When
April 19, 9:42 PM CST to 9:47 PM CST
Where
Mississippi County, 1.22 mi WSW of Cottonwood Corner to 0.4 mi N of Osceola Muni Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.693, -90.070

Straight line winds knocked down storage buildings. A gas station awning was blown off and two gas pumps at another gas station were blown over. A hotel and several homes in the area suffered roof damage.

Hail, Cross

When
April 20, 12:30 AM CST to 12:35 AM CST
Where
Cross County, Parkin
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.270, -90.570

Hail, Phillips

When
April 20, 4:25 PM CST to 4:30 PM CST
Where
Phillips County, 1.54 mi E of Wycamp
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.552, -90.673

Quarter size hail fell in the Shady Acres Development just south of the airport.

Flash Flood, Phillips

When
April 20, 5:04 PM CST to 7:30 PM CST
Where
Phillips County, Helena - West Helena to 0.41 mi S of Helena - West Helena
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.530, -90.590

Heavy rain caused flash flooding in Helena-West Helena. A block and a half of Highway 49 was flooded.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301502, 301505, 301509, 301521, 301532, 301520, 301525, 301537, 301984, 301563, 303916, 301571, 301590, 301587, 301591, 301594, 302389, 302859, 302879.